I have been taking 4 to 6 fioricet with codeines per day for the last seven years. I want to get off of these, but I know the withdrawals are going to be severe. I am a single mom, work a full time job and need to be able to handle all of this and still withdraw. Any suggestions. I really need your help.
Isn't fioricet the same thing as 'butabitol'? just wondering cuz I have a friend that takes those for her headaches and she always runs out of her script. I didn't think they were a narcotic but you say they have codeine in them? I thought they were more of a caffeine pill.
You may want to talk to your Doc about a taper, w/d's from barbiturates can be risky. You have a double whamy, Butalbital and Codeine to w/d from. Your doctor may want to gradually reduce your dose. Do you take these for tension headaches?
Hi, I have been taking fioricet for 8 years and I want you to be really careful. I once tried to stop cold turkey and I had a seizure - this time I tapered off. Please read up on the withdrawal symptoms - this may not happen to you, but I want you to have the full information first. It is really hard to taper but so much better then winding up in the hospital from a seizure. I was taking - between 10 - 20 of them a day; I started tapering at 10 and went down 1 pill per day. My withdrawals were not as bad as some people. Don't get me wrong - it still sucks, it isn't easy. But, I also worked every day while tapering. I wish you the best of luck and if you ever need anything, just ask. I am usually here at night - but I check in on the weekends.
Cinn - fioricet is a barbituate, the same as butabital. I was only supposed to take 1 every 4 to 6 hours as needed for migraines - well, you all know my story, that didn't last :)
I am new here and I appreciate all your feedback. I am taking fioricet with codeine, so it is a double dose of trouble. I do take these for migraines, but they have become a very bad habit. I take 4 to 6 per day and once I tried cold turkey and wow - I could not function. I laid on the couch in a ball. My doctor is being patient with me and wants me to taper off (not the original doctor who prescribed these). I know he is getting frustrated with me because I have been tapering now for two years!!!!!! I think you can all relate. I am having a hard time tapering. I get down to 3 a day, but then go back up to the 4 to 6. This is soooooo hard to do. I need to be able to work a full time job, take care of my son and still be able to get off this s#*t. It was my idea to get off of these because I know this drug is controlling me. I count my pills, etc....... I am just worried because my doc wants me to get off and I do not think he is going to keep on prescribing these pills to me much longer.
HELP!!!!!!! This is different than a chat room, so I am assuming you have to post and then come back to look for reponses? I will come back later - need to go to work. Still on the 6 pills a day so I am functioning properly, but doc is pressuring me to get off.......scared as hell if he does not keep giving me enough prescriptions to get off slowly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.